Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 44, NWS Miami, FL

December 3, 2010Collier County, Florida

NWS Miami, FL issued this red flag warning at Dec 3, 2010, 2:26 AM EST for Collier County, Florida. It took effect at Dec 3, 2010, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 3, 2010, 2:26 AM EST (07:26 UTC)
In effect from
Dec 3, 2010, 12:00 PM EST
Expired
Dec 3, 2010, 6:00 PM EST
In force
6 hr
Issued by
NWS Miami, FL

County Collier County, FL

The radar

The Miami radar (KAMX), 111 km from the middle of the area, began a volume at 07:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 7.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2010-12-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2010-12-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1387 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

330 
WWUS82 KMFL 030726
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
226 AM EST FRI DEC 3 2010

...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR COLLIER, HENDRY,
AND GLADES COUNTIES FOR RELATIVE HUMIDITIES BELOW 35 PERCENT FOR
4 OR MORE CONSECUTIVE HOURS...

FLZ063-066-069-070-032300-
/O.UPG.KMFL.FW.A.0033.101203T1700Z-101203T2200Z/
/O.NEW.KMFL.FW.W.0044.101203T1700Z-101203T2300Z/
GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER-
226 AM EST FRI DEC 3 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

MINIMUM RELATIVE HUMIDITIES WILL FALL TO 35 PERCENT OR BELOW
DURING THIS AFTERNOON ACROSS INTERIOR PORTIONS OF SOUTH FLORIDA
FROM THE LAKE OKEECHOBEE REGION TO THE GULF COAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

BETTWY
2 follow-up statements
310 
WWUS82 KMFL 031914
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
214 PM EST FRI DEC 3 2010

...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR COLLIER...
HENDRY...AND GLADES COUNTIES FOR RELATIVE HUMIDITIES BELOW 35
PERCENT FOR 4 OR MORE CONSECUTIVE HOURS...

FLZ063-066-069-070-032300-
/O.NEW.KMFL.FW.A.0034.101204T1700Z-101204T2300Z/
/O.CON.KMFL.FW.W.0044.000000T0000Z-101203T2300Z/
GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER-
214 PM EST FRI DEC 3 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST TODAY...
...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON...

MINIMUM RELATIVE HUMIDITIES WILL BE JUST BELOW 35 PERCENT IN SOME
AREAS OF GLADES, HENDRY AND COLLIER COUNTIES THROUGH 6 PM. THEREFORE
THE RED FLAG WARNING WILL CONTINUE.

MINIMUM RELATIVE HUMIDITIES WILL DROP TO BELOW 35 PERCENT OVER
MOST OF SOUTH FLORIDA EXCEPT MAINLAND MONROE AND MIAMI DADE COUNTIES
SATURDAY AFTERNOON, THEREFORE A FIRE WEATHER WATCH HAS BEEN ISSUED FOR
COLLIER, GLADES, AND HENDRY COUNTIES FROM NOON TO 6 PM EST SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

&&

$$

FLZ067-068-071-072-168-172-032300-
/O.NEW.KMFL.FW.A.0034.101204T1700Z-101204T2300Z/
INLAND PALM BEACH-METRO PALM BEACH-INLAND BROWARD-METRO BROWARD-
COASTAL PALM BEACH-COASTAL BROWARD-
214 PM EST FRI DEC 3 2010

...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON...

MINIMUM RELATIVE HUMIDITIES WILL DROP TO BELOW 35 PERCENT OVER
MOST OF PALM BEACH AND BROWARD COUNTIES SATURDAY, THEREFORE A
FIRE WEATHER WATCH HAS BEEN ISSUED FOR THESE AREAS FROM NOON TO 
6 PM EST SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
525 
WWUS82 KMFL 031923 CCA
RFWMFL

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
216 PM EST FRI DEC 3 2010

...RED FLAG WARNING IN EFFECT UNTIL 6 PM THIS AFTERNOON FOR
COLLIER...HENDRY...AND GLADES COUNTIES FOR RELATIVE HUMIDITIES
BELOW 35 PERCENT FOR 4 OR MORE CONSECUTIVE HOURS...
...FIRE WEATHER WATCH IN EFFECT FROM NOON UNTIL 6 PM SATURDAY
FOR ALL AREAS EXCEPT MAINLAND MONROE AND MIAMI DADE COUNTIES FOR
RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 OR MORE CONSECUTIVE
HOURS...

FLZ063-066-069-070-032330-
/O.COR.KMFL.FW.A.0034.101204T1700Z-101204T2300Z/
/O.COR.KMFL.FW.W.0044.000000T0000Z-101203T2300Z/
GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER-
216 PM EST FRI DEC 3 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST TODAY...
...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON...

MINIMUM RELATIVE HUMIDITIES WILL BE JUST BELOW 35 PERCENT IN SOME
AREAS OF GLADES, HENDRY AND COLLIER COUNTIES THROUGH 6 PM. THEREFORE
THE RED FLAG WARNING WILL CONTINUE.

MINIMUM RELATIVE HUMIDITIES WILL DROP TO BELOW 35 PERCENT OVER
GLADES, HENDRY AND COLLIER COUNTIES SATURDAY AFTERNOON, THEREFORE
A FIRE WEATHER WATCH HAS BEEN ISSUED FOR COLLIER, GLADES, AND
HENDRY COUNTIES FROM NOON TO 6 PM EST SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

&&

$$

FLZ067-068-071-072-168-172-032330-
/O.NEW.KMFL.FW.A.0034.101204T1700Z-101204T2300Z/
INLAND PALM BEACH-METRO PALM BEACH-INLAND BROWARD-METRO BROWARD-
COASTAL PALM BEACH-COASTAL BROWARD-
216 PM EST FRI DEC 3 2010

...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON...

MINIMUM RELATIVE HUMIDITIES WILL DROP TO BELOW 35 PERCENT OVER
MOST OF PALM BEACH AND BROWARD COUNTIES SATURDAY, THEREFORE A
FIRE WEATHER WATCH HAS BEEN ISSUED FOR THESE AREAS FROM NOON TO
6 PM EST SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Dec 3, 12:13 AM EST, 2 hours 13 minutes earlier.

Area forecast discussion, Dec 3, 12:13 AM EST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1213 AM EST FRI DEC 3 2010

.AVIATION...VFR ALL TERMINALS THRU THE PD. HI PRES N OF AREA WL
KEEP A NORTHERLY FLOW OVER THE AREA THRU THE PD. ALG THE E COAST
SFC WND TO SHIFT SLGHTLY NNE AFT 18Z WITH SCT CU AOB 3 KFT PSBL.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  72  46  71  47 / 0 0 0 0
FORT LAUDERDALE  74  50  72  53 / 0 0 0 0
MIAMI            74  51  72  53 / 0 0 0 0
NAPLES           68  41  67  46 / 0 0 0 0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FRIDAY AFTERNOON FOR COASTAL COLLIER-GLADES-
     HENDRY-INLAND COLLIER.

AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE...14/MJB
AVIATION/RADAR/FIRE...15/JR
Hazardous weather outlook, Dec 2, 9:00 PM EST, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
0900 PM EST THU DEC 2 2010

FLZ063-066>075-168-172>174-031100-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
0900 PM EST THU DEC 2 2010

...COOL TEMPERATURES TO CONTINUE THROUGH THE WEEKEND...
...POTENTIAL COLD AIR OUTBREAK EARLY NEXT WEEK...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

TEMPERATURES: WIND CHILL VALUES WILL RANGE FROM THE UPPER 30S
TO MID 40S ACROSS THE WESTERN AND NORTHERN PORTIONS OF THE REGION
LATE TONIGHT...COLDEST WEST OF THE LAKE. PATCHY FROST MAY BE
POSSIBLE WEST OF THE LAKE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

LOW TEMPERATURES FRIDAY THROUGH MONDAY WILL LIKELY RANGE THROUGH
THE 40S OVER THE INTERIOR...WITH UPPER 30S POSSIBLE IN SOME AREAS
NEAR THE LAKE ON FRIDAY MORNING. WIND CHILL VALUES WILL ALSO FALL
TO THE MID AND UPPER 30S IN SOME LOCALES WEST OF THE LAKE THROUGH
THIS PERIOD. AN EVEN COLDER AIR MASS MAY BRING NEAR FREEZING
TEMPERATURES TO THE NORTHERN PORTIONS OF THE REGION TUESDAY AND
WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 3, 3:30 AM ESTSmall Craft AdvisoryMFL13 hr
Dec 3, 2:14 PM ESTFire Weather WatchMFLBroward, Collier, Palm Beach12 hr

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.